MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039778
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "on the morning of (b)(6), 2022, a [clinician] from the ccu of henan provincial people's hospital, inserted the iab-06830-u catheter for the patient.After the catheter was inserted, [the clinician] found that there was a crack on the aircraft sheath attached to the tail of the catheter, and blood was leaking out along the crack.After many attempts of [compression], the problem was still not solved.The [clinician] planned to pull out the catheter and puncture with sheath.The [clinician] inserted with a new set of iab catheters." additional information states that "it was a sheathless insertion.No defect prior to the insertion.The crack is peel-away hemostasis device".Further information states that an additional catheter was inserted at a second insertion site of the right femoral artery and that there was no harm or injury to the patient.
 
Additional Manufacturer Narrative
Qn# (b)(4).Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).No serial number was reported.The serial number on the returned sample is (b)(6).The reported lot number (18f22f0017) matches the lot number on the returned original packaging box and for the returned sample.Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with the original packaging box.The sample was returned in a cardboard box and was loosely packed within the original packaging box and was within a yellow bio-hazard bag.Returned with the sample were semi-finished kit components including 30cc inflation driveline tubing, 60cc luer-slip syringe, short/long arterial pressure tubing and semi-finished insertion kit components including 0.025" guidewire, 8fr teflon sheath w/sidearm, 8fr dilator, 8fr teflon sheath w/dilator assembly and 8fr pre-dilator; no damage or abnormalities were noted to the returned components.Dried blood was noted on the exterior surfaces of the returned components.No damage/crack was noted to the returned short and long arterial pressure tubing luers.Upon return, the one-way valve was connected and tethered to the short driveline tubing.The bladder was fully unwrapped.Numerous bends were noted to the iabc central/outer lumen at the iabc distal tip.A kink to the iabc central lumen was noted at approximately 23.8cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned iabc.No obvious blood was noted within the iabc helium pathway.The returned 8fr teflon sheath w/sidearm was visually inspected.The returned sheath appeared used; dried blood was noted on the ext erior/interior surfaces of the returned sheath and dried/liquid blood was noted within the sheath sidearm.No visual damage or abnormalities were noted to the returned sheath.The hub and the tip of the returned 8fr teflon sheath w/sidearm appeared typical.The sheath hub cap was removed, and the seal was visually inspected; no damage or abnormalities were noted.Vaseline/petroleum jelly was noted on the seal.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab insertion difficulty is confirmed.During the investigation, a crossover leak was noted between the iabc central lumen and helium pathway, which can result in difficulty maintaining a vacuum on the iabc bladder.Additionally, a kink and numerous bends were noted to the iabc in various locations.These combined findings can result in difficulty inserting the iab catheter into the patient.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged catheter.The root cause of the complaint is undetermined.The most probable potential cause is customer handling.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description
It was reported that "on the morning of (b)(6) 2022, a [clinician] from the (b)(6), inserted the iab-06830-u catheter for the patient.After the catheter was inserted, [the clinician] found that there was a crack on the aircraft sheath attached to the tail of the catheter, and blood was leaking out along the crack.After many attempts of [compression], the problem was still not solved.The [clinician] planned to pull out the catheter and puncture with sheath.The [clinician] inserted with a new set of iab catheters." additional information states that "it was a sheathless insertion.No defect prior to the insertion.The crack is peel-away hemostasis device".Further information states that an additional catheter was inserted at a second insertion site of the right femoral artery and that there was no harm or injury to the patient.

Brand Name
ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15594945
Report Number3010532612-2022-00402
Device Sequence Number2265682
Product Code DSP
UDI-Device Identifier10801902145618
UDI-Public10801902145618
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2024
Device Model NumberIPN039778
Device Catalogue NumberIAB-06830-U
Device Lot Number18F22F0017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown